advertisement
Question
Posted by: Boipelo | 2010-11-08

Fertility

Hello

From the age of 18 i started having irregular periods..they would stop for about 6 monhs and them after consulting a doctr i was put on contraceptives..then there was a tme when they were coming normally..what i am experiencing now from the age of 22 again is that i didnt get my periods..so i started taking Yasmin..my periods came and all was fine..i would take them and stop in between..now recently i stopped them in february again and i wasnt going on my periods from feb to august thats when i decided to take the contraceptives again..i am currently on Yasmin again and well i would like to go on my periods without them being induced...My other question is that what problems can this cause on my fertiliy..i am 24 now and very scared to go consult incase i get bad news....please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like you are not ovulating and thus not having periods. There are a number of possible causes for this, a common one being PCOS. The fact that you have periods when on the Pill is a good sign, but you will have to continue with this in order to have periods. I would suggest that you do see a gynaecologist to make a diagnosis. There are ways of inducing ovulation whe you decide to fall pregnant.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2010-11-10

It sounds like you are not ovulating and thus not having periods. There are a number of possible causes for this, a common one being PCOS. The fact that you have periods when on the Pill is a good sign, but you will have to continue with this in order to have periods. I would suggest that you do see a gynaecologist to make a diagnosis. There are ways of inducing ovulation whe you decide to fall pregnant.

Best wishes

Reply to gynaedoc
Posted by: Purple | 2010-11-08

While on the pill you aren''t actually having a period, its a withdrawal bleed as those are non hormonal pills (sugar pills) during the time you have your period.

You need to find out why you are not having your period, so you will have to see your gynae. The most common reason for irregular periods is polycystic ovarian syndrome, where your egg doesn''t release from the ovary. Other symptoms with this are that you tend to put on weight no matter how healthily you are eating and how much excercise you do, that you have hair on your abodmen and facial hair. It is important that you find out if this is what you have as it can lead to insulin resistance so you need to follow a low GI diet (which helps with weight loss too and helps you feel more energised).

If you want to conceive, they will usually put you on clomid and then test for when you ovulate so that you can try to fall pregnant.

Other reasons for not having your periods can be cause you are very underwight, excercise excessively, have anorexia or bulimia, are very overweight. It''s unlikely that stress would have such a long term impact, that usually just causes a period here or there to be missed during the stressful event.

Do go and see your doctor, not knowing is far more scary than knowing and then being able to solve the problem.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement